Hail, St. Louis
- When
- September 6, 8:13 PM CST
- Where
- St. Louis County, 3 mi SSE of Brimson
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.250, -91.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 6, 1:52 PM CST, 6 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 252 PM CDT WED SEP 6 2006 .DISCUSSION...SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE OVER MAINLY NORTHERN MINNESOTA...WITH A FEW DEVELOPING NEAR LADYSMITH AS WELL. LAPS AND FORECAST SOUNDINGS INDICATE CAPE VALUES FROM 700-1400J/KG OVER MUCH OF OUR CWA. SHEAR IS LOW THIS AFTERNOON OVER NORTHERN MN. CU FIELD INCREASING OVER NORTHWEST WISCONSIN...WITH A LINE OF CU ALSO DEVELOPING SOUTH OF KHIB. AREAS NEAR LAKE SUPERIOR WILL BE LAST TO SEE ANY CU AND SHOWERS/STORMS AS STRATUS DECK HAS DELAYED WARMING. HEATING...AS WELL AS A WEAK WAVE ALOFT AND WARM AIR ADVECTION HAS BEEN CAUSING THE SHOWERS/STORMS...AND THE BULK OF THIS ACTIVITY WILL DIMINISH AFTER SUNSET. THE CHANCE FOR SHOWERS WILL CONTINUE TONIGHT IN NORTHWEST WISCONSIN...WHERE BETTER ISENTROPIC LIFT EXISTS. MODELS HAVE BEEN CONSISTENT WITH SOME QPF OVER NORTHWEST WISCONSIN. MODELS COMING INTO BETTER AGREEMENT WITH THE STRONG COLD FRONT MOVING IN THURSDAY THROUGH FRIDAY NIGHT. HOWEVER...THERE ARE STILL TIMING ISSUES AND THE GFS AND THE UKMET ARE SLOWER THAN THE ECMWF. THE NAM IS THE QUICKEST...BLOWING THE FRONT THROUGH THURSDAY NIGHT. WE WENT WITH A COMPROMISE SOLUTION...CLOSER TO GFS/UKMET BUT NOT QUITE AS SLOW. A DT/DPROG OF THE GFS SHOWS ITS BEEN FASTER OVER THE PAST COUPLE RUNS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG THE FRONT. INL SOUNDING FROM THURSDAY AFTERNOON/EVENING SHOW CAPES INCREASING TO 1400J/KG WITH ADEQUATE SHEAR FOR A FEW STORMS TO BECOME SEVERE. IF THE FASTER NAM SOLUTION IS CORRECT AND THE FRONT MOVES IN CLOSER TO PEAK HEATING...THERE WILL BE A BETTER CHANCE FOR SEVERE STORMS. COLD TEMPERATURES EXPECTED BEHIND THE FRONT...WITH THE GFS FORECASTING 850MB TEMPERATURES OF -1C TO 4C BY 12Z SAT. FROST WILL BE AN INCREASING THREAT THIS WEEKEND INTO EARLY NEXT WEEK. AS THE HIGH BUILDS DOWN...DRIER AIR WILL BE MOVING IN CREATING FEW CLOUDS AND LIGHTER WINDS. && .POINT FORECAST TEMPS/POPS... DLH 52 80 54 59 / 20 10 30 30 INL 48 79 47 57 / 10 20 30 20 BRD 51 83 53 64 / 10 10 30 20 HYR 49 81 54 63 / 20 10 30 30 ASX 52 79 56 61 / 20 10 40 30 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. MELDE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 316 PM CDT WED SEP 6 2006 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-071230- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 316 PM CDT WED SEP 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA... NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY EVENING...ESPECIALLY OVER FAR NORTHERN MINNESOTA. A FEW OF THE STORMS WILL PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS THURSDAY AFTERNOON AND EVENING...ESPECIALLY OVER NORTHERN MINNESOTA. A STRONG COLD FRONT WILL USHER IN COLDER AIR FOR THE WEEKEND...AND THERE WILL BE A CHANCE FOR FROST OVER THE NORTHLAND...MAINLY SATURDAY NIGHT...SUNDAY NIGHT AND PERHAPS EVEN MONDAY NIGHT. CLOUD COVER AND WIND SPEED WILL HAVE A BIG IMPACT ON WHAT AREAS WILL SEE FROST. LATER FORECASTS WILL HAVE MORE DETAILS ON THE FROST POTENTIAL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. MELDE
The Duluth radar (KDLH), 53 km away, was scanning. The volume nearest the first event began at 02:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534061.